Ask a doctor

Restylane Bruising Still Blue and Swollen

I had Restylane under my eyes, along the tear trough area. The doctor said it would help my under eye wrinkles. It's been 1 year and 3 months. He overfilled the area and they stick out like a sore thumb, even still. I went to a different doctor. He recommended that I just wait it out. He also said that Hyaluronidase will not help and only cause more bruising. They look so blue, abused and puffy. I just want it gone. Its only 1/2 the size it was after inital injection, but still very blue. Advice?

Doctor Answers (5)

Arnica and Bromelain with Bruisestick ointment

+1

Restylane bruising may be improved with Bruisestick ointment that contains both Arnica and Bromelain. 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 49 reviews

Hyaluronidase for Restylane

+1

As other posters have noted, I cannot explain your Physician's reluctance to use hyaluronidase, because it sounds a classical indication for it. Likewise, the bluish discoloration (Tyndall effect) is a classic example of Restylane injected too superficially. I personally feel that Restylane injection around the eyes is a a relatively poor procedure and one that should be very conservatively approached, if at all.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 38 reviews

Reversing under eye Restylane injection

+1

Hi Puffy. What you are experiencing is very unfortunate. The under eye procedure is very technique dependent and it sounds like he/she may not have been that experienced.

With that said, we agree with the other practitioners that hyaluronidase can and should help and we are not sure why your physician would not have at least tried it. In addition, if there is bruising from the hyaluronidase injections, those can be remedied fairly quickly (2-3 days) using pulsed dye laser treatments.

If this practitioners does not have one, perhaps you can seek out someone local that does. In either case, Hyaluronidase should be attempted as a corrective measure.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Get hyaluronidase

+1

Your problem can be fixed easily and quickly with hyaluronidase. The blue you are seeing probably won't go away for a very long time--it is Restylane close to the skin surface, which is refracting light and causing a blue hue (Tyndall effect). Hyaluronidase is the Restylane eraser--it dissolves the product literally over night. A tiny volume of hyaluronidase is injected, and usually does not cause a significant amount of bruising.

Theda C. Kontis, MD
Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Restylane blue discoloration of tear trough area

+1

I respectfully disagree with the doctor who suggested hyaluronidase would not help. The blue discoloration is probably due to the "tyndall" effect or light scattering of restylane at a certain depth under the skin, rather than bruising. Small volumes of hyaluronidase administered at 1 week intervals would probably help the restylane resolve much faster.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.